... most recent medication for over 10 years is cabergoline. My prolactin level is now very low 1.9. I would like to quit taking the medication now. I do not have an Endocrinologist treating me to ask questions about the side effects after taking the drug for so long. Can I just stop or do I need to wean off slowly?
I have been taking cabergoline for a pit tumor for about 3-4 years at a dose of 4mg three times a week and I had to stop it when I was going to start an experimental drug.. all I did was a real quick wean where I took 3mg for two doses then 2mg for 2 doses then 1mg for a few doses and I was off of it. I was then told I would still have cabergoline in my body for about 25 days, so I had to wait 4 weeks before I could begin the new drug I was waiting to start. I never felt any withdrawal symptoms or anything when I stopped, I felt about the same up until I started having side effects with my new med.
Of course your level is low,you're taking your medication. Better discuss this with your dr before you do anything. You're not cured, just have the symptoms managed.
- Cabergoline Information for Consumers
- Cabergoline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cabergoline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 May 2011 • 1 answer
Updated 11 Sep 2013 • 2 answers
Cabergoline - Hi I want to know I am on cabagoline for a pituitary problem can I still get pregnant?
Updated 27 Sep 2016 • 1 answer
Updated 25 Aug 2016 • 3 answers
Updated 5 Apr 2018 • 5 answers